MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS
Model Number HMT2100
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient was on normal ward and it was not possible to connect bluetooth from the ipad.The button from wireless adapter was not on normal position.It was noted that the adapter did not change color.The adapter was exchanged.
 
Additional Manufacturer Narrative
Section d5: operator of device corrected sections h5 and h8: corrected for reusable device.Manufacturer's investigation conclusion: the reported event of an inability to connect the wireless adapter to the heartmate touch due to an issue with the button was confirmed.Evaluation of the returned adapter revealed that the pairing button was unable to be pressed as it was loose and not pushing on the internal switch button.The pairing button was able to slide freely and become recessed into the adapter when tilted.The wireless adapter was disassembled for further inspection and it was revealed that one of the pins on the switch that the pairing button presses into was detached/lifted from the solder pad due to insufficient solder and the button on the switch was broken off; this prevented the pairing button and internal switch from operating.No other physical anomalies were observed.The reported event was determined to be due to insufficient solder being applied to the component during manufacturing.The wireless adapter is manufactured by an external supplier, and an external corrective action has been implemented to address this issue.The wireless adapter associated with this event (serial number: (b)(6) was manufactured prior to the implementation of the corrective action.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use (ifu) chapter 4 ¿heartmate touch communication system¿ explains the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter, how to determine the status of the wireless adapter, and how to use the heartmate touch app.Heartmate 3 instructions for use (ifu) section 8 "equipment storage and care" describe how to care for and clean all equipment.Section f, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvas.This section also informs the user to replace any equipment or system component that appears damaged or worn.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH WIRELESS ADAPTER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21369073
Report Number2916596-2025-00655
Device Sequence Number8590426
Product Code DSQ
UDI-Device Identifier05415067032065
UDI-Public(01)05415067032065(10)7625354
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT2100
Device Catalogue NumberHMT2100
Device Lot Number7625354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale
Patient Weight110 KG